You are logged in as an admin user. This page is cached for performance until Wed, 17 Aug 2022 06:31:14 GMT. Preview latest contents by clicking Refresh.
Logout

Kathy Whatley

Principal / Special Education Teacher
Upward Hope Academy

I was a certified Special Education teacher  for 8 years. In 2007 I decided to start my own school for students who were not functioning in a public school setting. I now have the only fully accrediated , tution free, private high school in Texas.We recieve no state or federal money and rely soley on granst and donations. This has been a diffucult year as we have been unable to hold any fundraisers. Yet we still continue to have in person classes and support our students. We also do not have an age limit for our online classes so those who quit  school and are now unable to support themselves can finish their education. We have a 95% graduation rate and our students go on to earn certificates that enable them to earn a living. Our school is 13 years old and has graduated over 900 students. 

Sessions in which Kathy Whatley attends

Thursday 4 February, 2021

Time Zone: (GMT-06:00) Central Time (US & Canada)
8:15 AM
8:15 AM

- Keynote Speaker

Keynote

Daniel Newmyer, Space Center Houston (Presenter)

9:45 AM
9:45 AM
Understanding Space Habitats: A Challenge-Based Approach
1 hour 30 minutes, 9:45 AM CST - 11:15 AM CST

- Virtual Classroom 7

Session

Steven Smith, Johnson Space Center (Presenter)

12:45 PM
12:45 PM
Asteroid Explorers! NASA ROADS on Asteroids Student Challenge
1 hour 30 minutes, 12:45 PM CST - 2:15 PM CST

- Virtual Classroom 8

Session

Celena Miller, SEEC Crew - NASA Texas Space Grant (Presenter)

Nicole Lunning, NASA - Johnson Space Center (Presenter)

Margaret Baguio, NASA Texas Space Grant Consortium (Presenter)

2:30 PM
2:30 PM
Preparing for Perseverance with NASA’s Card Game for the Space Age!
1 hour 30 minutes, 2:30 PM CST - 4:00 PM CST

- Virtual Classroom 6

Session

Michael McGlone, NASA/NSPACE (Presenter)

Jessica Sain, NASA - Johnson Space Center (Presenter)

Friday 5 February, 2021

Time Zone: (GMT-06:00) Central Time (US & Canada)
10:00 AM
10:00 AM

- Virtual Classroom 5

Session

LeRoy Davis Larry, Jr., Natural Physics Global Outreach (Presenter)

Isaac Akin-Olamigoke, Oke Iragbiji Grammar School (Presenter)

Bruce Callow, Costa Rica Institute of Technology /Universidad del Valle de Guatemala Publishing House (Presenter)

11:00 AM
11:00 AM
Challenging Students Through Their Participation in Space-Based Research
1 hour 30 minutes, 11:00 AM CST - 12:30 PM CST

- Virtual Classroom 5

Session

Thomas Drummond, Orion's Quest (Presenter)

Angela Krause-Kuchta, Orion’s Quest (Presenter)

12:45 PM
12:45 PM

- Virtual Classroom 9

Session

Dan Klein, What Comes Next LLC (Presenter)

Jim Oswald, Space Center Houston (Presenter)

Saturday 6 February, 2021

Time Zone: (GMT-06:00) Central Time (US & Canada)
8:45 AM
8:45 AM
Energize Your Science Classroom Using Authentic Research!
45 minutes, 8:45 AM CST - 9:30 AM CST

- Virtual Classroom 1

Session

Justin Hickey, Episcopal High School (Presenter)

Eileen Grzybowski, Norman Public Schools (Presenter)

Jimmy Newland, Bellaire High School/University of Houston (Presenter)

Olivia Kuper, North Greene High School (Presenter)

9:30 AM
9:30 AM
Inspiring Students through Innovation Challenges
45 minutes, 9:30 AM CST - 10:15 AM CST
Signup required

- Virtual Classroom 1

Session

Chaka Jaliwa, Space Center Houston (Presenter)

Share this